MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED V; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED V; UNIT, PHACOFRAGMENTATION
Model Number BL5525WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been requested for evaluation however it has not been received.Sterilization and lot history records were reviewed and no exceptions were found.
 
Event or Problem Description
During a cataract surgery the vitrectomy cutter did not cut.There was no patient impact.
 
Additional Manufacturer Narrative
One vitrectomy cutter was received loose in a plastic bag.The tip protector was loose in the bag.The tip was bent.The port window was in the opened position.There was fluid in the lines.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle was binding up and blocking the port, preventing cutting and aspiration.It should be noted that a bent needle could contribute to poor cutting performance.However, due to the returned condition, loose in a plastic bag with evidence of use, the cause of the bent needle cannot be determined.Refer to capa 610815.Capa 610815 was closed on 06 july 2018 but was still open when lot w0224 was manufactured in september 2017.Per capa 610815 and qcr 332663 the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters was replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories.The first lot of bl5525wv that was built with the vitrectomy tubeset enhancement was lot #w1840 in may 2018.Any bl5525wv product with lot no.W1840 or higher will include the vitrectomy tubeset enhancement.

Brand Name
25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED V
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7784714
Report Number0001920664-2018-00106
Device Sequence Number11275021
Product Code HQC
UDI-Device Identifier00757770058631
UDI-Public(01)00757770058631(17)190205
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2019
Device Model NumberBL5525WV
Device Catalogue NumberBL5525WV
Device Lot NumberW0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1